Week 3 of Paxil 20mg. My side effects at the beginning were awful, anxiety was worse and I couldn't sleep, sit still, racing thoughts.It's slowly progressing, very slowly. But I still have some side effects. I took it over 10 years ago and it worked wonders but I forget how long it took to work. I don't plan on being on it forever. But my question is, how long does it usually take to work? My dr said 4-6 weeks. I didn't expect it to be magic but I can't wait for full on relief so I can clear my mind and work on myself without having all this craziness to go along with it :)
26 Nov 2011
As you know, the chemical structure is different for each individual. However at three weeks you are still at the early stages. As mentioned by others give it at least another 7-14 days for the plasma levels to increase to a therapeutic level. You may have to also manipulate the dosage levels and your doctor may augment the medication with others others to facilitate the efficacy of Paxil. Perhaps a Benzo will help eliminate the craziness that goes along with it such as Diazepam (Valium). Hang in there, hopefully it will work soon. If not, another SSRI may be indicated. You also stated you don't plan on being on it forever, depending on your diagnosis, some conditions are based on chemical imbalances in the brain and require lifelong medical intervention so the body's synapses' can operate normally, otherwise a relapse will occur. I wish you the best.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm pregnant and I want to know if taking paxil is safe for me to take... thanks!
13 answers • 5 Aug 2010
... everythingform brain zaps to disorientation to mood swings then after I finally took that last pill i went thru cold chills, shakes, panic, ...
6 answers • 9 Jan 2011
I have been on Paxil for about 10 years. I weined off of it about a month ago and I am having the most severe physical and mental withdrawl symptoms. ...
5 answers • 29 May 2011
I am currently on 10mg of paxil, and I have been taking it for a week now. Sometimes during the day I feel more anxious than I did before and have ...
3 answers • 25 Sep 2011